Sarcoid-related uveitis occurring during etanercept therapy

Clin Exp Rheumatol. Sep-Oct 2003;21(5):645-6.

Abstract

We report the case of a 7-year-old boy who was initially diagnosed as having polyarticular juvenile idiopathic arthritis. Clinical and laboratory features of overt sarcoidosis became evident early during etanercept therapy when he developed acute panuveitis, papular skin rash and elevated levels of angiotensin-converting enzyme. Non-caseating granulomas were present in the liver. Uveitis resolved upon discontinuation of etanercept and systemic administration of corticosteroids. In rare cases expression of autoimmune disorders or expanded clinical features of these disorders may occur during etanercept treatment.

Publication types

  • Case Reports

MeSH terms

  • Anti-Inflammatory Agents, Non-Steroidal / adverse effects*
  • Arthritis, Juvenile / diagnosis
  • Autoimmune Diseases / chemically induced*
  • Child
  • Diagnosis, Differential
  • Etanercept
  • Humans
  • Immunoglobulin G / adverse effects*
  • Male
  • Receptors, Tumor Necrosis Factor
  • Sarcoidosis / chemically induced*
  • Sarcoidosis / diagnosis
  • Uveitis / chemically induced*

Substances

  • Anti-Inflammatory Agents, Non-Steroidal
  • Immunoglobulin G
  • Receptors, Tumor Necrosis Factor
  • Etanercept